Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

What causes high B6 levels?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 546 Questions
I recently had blood work done and found out my B6 is higher than it should be, checked my vitamin,supplements and the foods high in B6 which neither was a problem. I'm needing some answers because of the nerve damage this is causing. Thanks XXXX
Posted Tue, 18 Feb 2014 in General Health
Answered by Dr. Fatbardha Sejdini 1 hour later
Brief Answer: Can you please provide the results of blood works? Detailed Answer: Hi XXXX, Thank you for sharing your concern with XXXXXXX Before running into conclusions, I'd kindly ask to have the results of your blood work to see how high your B6 levels are within the reference range of the lab who carried out such blood work. Next, although the label of the vitamins, supplements and foods you eat have a normal level of vitamin B6, however, the total intake could have been increased giving high B6 levels. As it is a water soluble vitamin, your body does not store. In other words, you need to get it from the foods/drinks/supplements you take on daily basis. It is true that high vit.B6 levels can cause nerve damage, however, it does not mean that this is your case. If I was your caring doctor would advise to stop taking any vit.B6 supplement for at least 6 months, while keep on taking foods/drinks containing vit.B6. Usually, if the levels of B6 get high in the daily intake would be more than 200 mg. Once you stop taking such high doses, the blood Vit.B6 level will be back to normal within 6 months. Thank you! Dr.Bardha
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor